Alert archive / Guam / Flash Flood Warnings in 2018
Flash Flood Warning 9, NWS Guam
NWS Guam issued this flash flood warning at Sep 10, 2018, 4:18 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2018, 4:18 AM CDT (09:18 UTC)
- Expired
- Sep 10, 2018, 10:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
562
WGMY50 PGUM 100921
FFWGUM
GUC010-101515-
/O.NEW.PGUM.FF.W.0009.180910T0921Z-180910T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tiyan GU
718 PM ChST Mon Sep 10 2018
The National Weather Service in Tiyan Guam has issued a
* Flash Flood Warning for...
Guam
* Until 115 AM ChST.
* At 718 PM ChST, Doppler radar indicated heavy rain across the
warned area. 2 to 4 inches of rain have fallen. Flash flooding is
already occurring. Marine Corps Drive is impassable. Flash
flooding is also likely occurring in Merizo.
Additional rainfall amounts of 3 to 5 are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1334 14464 1341 14465 1343 14463 1348 14476
1352 14481 1364 14485 1365 14488 1360 14490
1359 14495 1353 14494 1342 14478 1328 14476
1323 14467
$$
KleeschulteWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 2:07 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 10, 2:07 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 507 PM ChST Mon Sep 10 2018 .Marianas Synopsis... Typhoon Mangkhut is moving through the Marianas with the eye about to cross right over Rota at 445 PM. Winds have gusted to 58 mph at the Guam airport, 82 mph on Saipan, and 75 mph on Rota. && .Discussion... Everything has happened as expected so far, with Mangkhut crossing over Rota and tropical storm to typhoon conditions occurring in the Marianas. Forecast has basically been unchanged, with only a few adjustments to winds. Tuesday will see much i9mproved conditions, but moist unstable air will linger through the week with isolated thunderstorms through Friday. && .Marine... Seas have risen to 20+ feet, with max waves hitting 30 ft at the Tanapag buoy. Surf will remain dangerous for a couple more days after the typhoon. && .Tropical systems... Mangkhut had been slow to intensify earlier, with the eye forming and re-forming on radar several times during the day. But in the last hour it appears to be getting better-formed on radar, with hundreds of lightning strikes indicated in the southern and eastern eyewall in 5 minutes. The eye has passed closest approach to Tinian and Saipan, is now hitting Rota directly, and will pass about 45 miles NNW of Guam around 8 PM. && .Eastern Micronesia and Chuuk... A surface trough runs southeastward from Typhoon Mangkhut located near Rota thru a circulation (91W) near Majuro at 6.5N169E to beyond the Date Line at 8N. A surface ridge and partly cloudy skies persist over Pohnpei and Chuuk today. The circulation has become much better organized today than yesterday even though models indicate it should gradually weaken. For this forecast, the circulation is expected to continue moving west-northwest this week. Showers will linger over Majuro tonight thru Tuesday, move over Kosrae State tonight and Tuesday, to Pohnpei Tuesday and Wednesday, and possibly to Chuuk by Thursday and Friday. && .Western Micronesia... The Yap and Koror forecasts are now headlined for hazardous sea conditions by Tuesday night. A monsoon trough extends northeastward from a circulation north of Koror at 12N134E into Typhoon Mangkhut currently near Rota. Models still indicate that as Mangkhut moves west of the Marianas Tuesday across the Philippine Sea this week, then the monsoon flow will increase dramatically over far Western Micronesia. Shower coverage, winds and waves will increase for both Yap and Koror on Tuesday and continue through Thursday. Improving weather is expected for Yap and Koror by Friday or Saturday. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...Typhoon Warning for GUZ001>004. Marianas Waters...Typhoon Warning for PMZ151>154. && Middlebrooke/Simpson/Kleeschulte
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:15 AM CDT | Areal Flood Advisory | GUM | 9 hr | |
| Sep 10, 5:42 AM CDT | Flash Flood Warning | GUM | 5 hr | |
| Sep 10, 3:52 PM CDT | Hurricane Local Statement | GUM | 23 hr | |
| Sep 10, 4:20 PM CDT | Small Craft Advisory | GUM | 23 hr | |
| Sep 10, 4:41 PM CDT | High Surf Advisory | GUM | 6 days |
Nearby
Flash Flood Warnings in Guam, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.